Alert archive / West Virginia / Wind Advisories in 2010
Wind Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 29, 2010, 3:58 AM EST for 7 counties in Ohio; 9 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Nov 29, 2010, 5:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 3:58 AM EST (08:58 UTC)
- In effect from
- Nov 29, 2010, 5:00 PM EST
- Expired
- Nov 30, 2010, 2:19 PM EST
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Doddridge County, WV, Harrison County, WV, McDowell County, WV, Pleasants County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS71 KRLX 290858 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 358 AM EST MON NOV 29 2010 ...STRONG WIND GUSTS TONIGHT AND TUESDAY OVER MOUNTAINOUS COUNTIES... VAZ003-004-WVZ033>038-046-047-291700- /O.NEW.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 358 AM EST MON NOV 29 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY. * TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$ KTB
6 follow-up statements
406 WWUS71 KRLX 291545 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1045 AM EST MON NOV 29 2010 ...STRONG WIND GUSTS TONIGHT AND TUESDAY OVER MOUNTAINOUS COUNTIES... VAZ003-004-WVZ033>038-046-047-292345- /O.CON.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 1045 AM EST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY. * TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$
831 WWUS71 KRLX 291941 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EST MON NOV 29 2010 ...STRONG WIND GUSTS TONIGHT AND TUESDAY... OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-300345- /O.EXB.KRLX.WI.Y.0009.101130T0300Z-101130T1700Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS- TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... BUCKHANNON...PHILIPPI...BELINGTON 241 PM EST MON NOV 29 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY. * TIMING: LATE TONIGHT THROUGH NOON TUESDAY. * WINDS: GUSTS OF 40 TO 50 MPH. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$ VAZ003-004-WVZ033>038-046-047-300345- /O.CON.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 241 PM EST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY. HIGHER WIND GUSTS WILL BEGIN OVER THE HIGHEST PEAKS THIS EVENING...WITH REMAINING AREAS SEEING HIGHER GUSTS BEGIN AFTER 10 PM EST. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$
688 WWUS71 KRLX 300330 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1030 PM EST MON NOV 29 2010 ...STRONG WIND GUSTS OVERNIGHT INTO TUESDAY... VAZ003-004-WVZ033>038-046-047-301130- /O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 1030 PM EST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * TIMING: OVERNIGHT THROUGH THE DAY ON TUESDAY. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$ OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-301130- /O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T1700Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS- TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... BUCKHANNON...PHILIPPI...BELINGTON 1030 PM EST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. * TIMING: OVERNIGHT THROUGH NOON TUESDAY. * WINDS: GUSTS OF 40 TO 50 MPH. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$
457 WWUS71 KRLX 300850 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EST TUE NOV 30 2010 ...STRONG WIND GUSTS TODAY IN THE MOUNTAINS... OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-301000- /O.CAN.KRLX.WI.Y.0009.000000T0000Z-101130T1700Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS- TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... BUCKHANNON...PHILIPPI...BELINGTON 350 AM EST TUE NOV 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE TAILED OFF...WITH STRONG WINDS ALOFT UNABLE TO REACH THE SURFACE. SOME WIND GUSTS OF 25 TO 35 MPH ARE STILL POSSIBLE LATER THIS MORNING...BUT THE IMPACT OF THESE WINDS SHOULD BE MINOR. $$ VAZ003-004-WVZ033>038-046-047-301700- /O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 350 AM EST TUE NOV 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * TIMING: THROUGH THE DAY TODAY. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$
515 WWUS71 KRLX 301121 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 621 AM EST TUE NOV 30 2010 ...STRONG WIND GUSTS TODAY IN THE MOUNTAINS... VAZ003-004-WVZ033>038-046-047-301930- /O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 621 AM EST TUE NOV 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * TIMING: THROUGH THE DAY TODAY. * WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS EXPOSED TO THE SOUTHEAST. * IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND ACROSS BRIDGES. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTSIDE ITEMS. && $$
951 WWUS71 KRLX 301919 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 219 PM EST TUE NOV 30 2010 VAZ003-004-WVZ033>038-046-047-302030- /O.CAN.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 219 PM EST TUE NOV 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER...OCCASIONAL STRONG GUSTS WILL STILL BE POSSIBLE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:29 AM EST, 29 minutes earlier.
Area forecast discussion, Nov 29, 3:29 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
329 AM EST MON NOV 29 2010
.SYNOPSIS...
DRY AIR EXITS TODAY. WINDS INCREASE...WITH GUSTY WINDS POSSIBLE
TONIGHT AND TUESDAY. RAIN AND EMBEDDED THUNDER AHEAD OF STRONG COLD
FRONT TUESDAY AND TUESDAY EVENING. MUCH COLDER WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WAVING GOODBYE TO THE DRY LATE NOVEMBER AIR. LIFT ASSOCIATED WITH
STRONG WARM AIR ADVECTION...MOISTENS THE COLUMN RAPIDLY IN THE OHIO
VALLEY LATE TODAY.
00Z MODELS DID NOT SHOW US MUCH DIFFERENCE FROM OUR EXISTING HOURLY
DETAILED GRAPHICS/GRIDS.
WAS A BIT FASTER INCREASING THE LOW CLOUDS ON THE SE FLOW OVER SE WV
18Z TODAY TO 00Z TUESDAY. AS A RESULT...LIKED THE IDEA OF HOLDING
TEMPERATURES DOWN IN THE UPSLOPE AREAS...WHILE KEEPING THEM AOA 00Z
MAV MOS IN THE DOWNSLOPE CORRIDOR.
ALSO LIKED OUR PREVIOUS POP GRIDS...KEEPING POPS LOWER ON THE
DOWNSLOPE CORRIDOR IN WV OVERNIGHT TONIGHT.
TEMPERATURES DROP SOME THIS EVENING...THEN VERY LITTLE LATE.
POPS INCREASE QUICKLY TOWARD 12Z TUESDAY...ESPECIALLY IN OHIO RIVER
VALLEY.
850 MB WINDS INCREASE TO AT LEAST 60 KNOTS 06Z TONIGHT THRU 18Z
TUESDAY...WITH 925 MB WINDS ARE 35 TO 50 KNOTS. THESE WINDS ARE
ACTUALLY A BIT HIGHER OVER THE LOWLANDS COMPARED TO THE
MOUNTAINS...BUT SOUNDING STABLE. SO STILL LIKED THE IDEA OF THE
STRONGER GUSTS MORE LIKELY TO REACH THE GROUND OVER THE MOUNTAINOUS
COUNTIES THAN IN THE WESTERN LOWLAND COUNTIES. WILL POST A WIND
ADVISORY FROM 22Z TODAY TO 22Z TUESDAY FROM DICKENSON COUNTY ON NNE
TO RANDOLPH COUNTY. OF COURSE...WITH THOSE STRONG WINDS ALOFT...WILL
STILL HAVE TO MONITOR THE LOWLANDS...IN CASE THE RAIN IS ABLE TO
BRING DOWN THAT MOMENTUM.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
MODELS AND HPC CONTINUE TO INDICATE A WET AND STRONG COLD FRONT
SYSTEM WILL PUSH EAST ACROSS THE AREA TUESDAY EVENING AND NIGHT.
EXPECT PRECIPITATION TO BE ONGOING ACROSS SOUTHEAST OHIO AND
NORTHEAST KENTUCKY COUNTIES AT THE BEGINNING OF THE PERIOD. IN
ADDITION...SOUTHEAST WINDS WILL RESULT IN RAIN ACROSS PORTIONS OF
OUR MOUNTAIN COUNTIES.
AS THE FRONT APPROACHES...EXPECT RAIN TO DEVELOP ACROSS MOST OF THE
AREA DURING THE EARLY AFTERNOON HOURS. DUE TO DOWNSLOPE SOUTHEAST
WINDS...COULD STILL BE SOME AREAS JUST EAST OF THE MOUNTAINS THAT
COULD STILL SOMEWHAT DRY. BUT EXPECT RAIN TO OVERSPREAD THE ENTIRE
AREA DURING THE AFTERNOON HOURS.
EXPECT BASIN AVERAGE PRECIPITATION AMOUNTS OF ONE AND A HALF TO AS
HIGH AS 2 INCHES DURING THIS EVENT. MUCH OF THE AREA IS STILL
RELATIVELY DRY. SO DO NOT SEE A NEED FOR A FLOOD WATCH AT THIS
TIME. HOWEVER...ISOLATED AREAS COULD STILL SEE SOME MINOR WATER
PROBLEMS.
LATEST MODELS ALSO INDICATE SHOWALTER INDICES AROUND ZERO ACROSS OUR
WESTERN COUNTIES TUESDAY MORNING...WITH THE INSTABILITY SPREADING
EAST AND WEAKENING. BECAUSE OF THIS AND AFTER COLLABORATION WITH
OUR NEIGHBORING OFFICES...HAVE INTRODUCED A SLIGHT CHANCE OF
THUNDERSTORMS TO THE FORECAST FROM THE MORNING HOURS THROUGH EARLY
AFTERNOON.
IN ADDITION...MODELS CONTINUE TO SHOW STRONG WINDS JUST ABOVE THE
SURFACE...WITH H85 WINDS AT OR IN EXCESS OF 50 KTS. BECAUSE OF
THIS...FEEL WIND GUSTS COULD STILL APPROACH OR EXCEED 40 KTS...
ESPECIALLY IN THE MOUNTAINS INTO THE AFTERNOON HOURS. STILL
COLLABORATING WITH NEIGHBORING OFFICES...BUT WILL LIKELY HAVE WIND
ADVISORY FOR THE MOUNTAIN COUNTIES UNTIL LATE TUESDAY
AFTERNOON.
AS THE COLD FRONT MOVES EAST...BEST FORCING FOR HEAVIER QPF ALSO
MOVES EAST. MUCH COLDER AIR WILL FILTER INTO THE AREA TUESDAY
NIGHT...WITH THE REMAINING PRECIPITATION MIXING WITH OR CHANGING TO
SNOW BY MORNING.
EXPECT TEMPERATURES WILL CHANGE LITTLE ON WEDNESDAY. WITH COLDER
AIR ALOFT...THE PRECIPITATION SHOULD CHANGE TO SNOW IN ALL LOCATIONS
BY WEDNESDAY AFTERNOON. SOME NORTHERN MOUNTAIN SNOW ACCUMULATION
LIKELY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEGATIVE TILT TO TROF SWINGING OUT WEDS NIGHT SHOULD LIMIT UPSLOPE
SNOW SHOWERS LINGERING IN THE MNTS. THUS...HAVE ERODED CHC AND
SLIGHT CHC POPS FROM OUR WRN LOWLANDS AND SRN MNT COUNTIES WEDS
NIGHT. HAVE POPS IN NRN MNT COUNTIES ENDING BY 21Z THURS. WEAK
SURFACE HIGH BUILDS IN FOR END OF NEXT WEEK GIVING A DECENT BREAK IN
THE ACTION FOR A FEW DAYS.
NEXT DISTURBANCE APPEARS TO BE WITH POSSIBLE CLIPPER SYSTEM NEXT
WEEKEND. SO FAR MODELS HAVE NOT HANDLED THIS SYSTEM WITH ANY TYPE OF
CLARITY...SO KEEPING POPS LOW FOR NOW. 00Z ECMWF AND 12Z GEM LOOK TO
HAVE THE BEST HANDLE SO FAR ON THE TRACK...BUT CONSISTENCY WILL HAVE
TO BE EVIDENT BEFORE CONFIDENCE BUILDS FURTHER. 06Z GFS DIFFERED
GREATLY FROM ECMWF/GEM SOLUTIONS IN THAT THE SW TROF WAS MUCH MORE
DIFFUSE AND ENERGY WITH IT DISSIPATED QUICKLY. INITIAL ANALYSIS OF
12Z GFS APPEARS TO HAVE TRACK AND STRENGTH A LITTLE MORE IN LINE
WITH ITS INTERNATIONAL BRETHREN.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
DRY AIR QUICKLY SATURATES 00Z TUESDAY TO 06Z TUESDAY...WITH INCREASING
LOW LEVEL SOUTHEAST FLOW...BECOMING STRONG AFTER 00Z. WILL MONITOR FOR
LOW LEVEL WIND SHEAR OVER THE WESTERN LOWLANDS...BUT CURRENTLY HAVE
WINDS CONTINUE TO BLOW OVERNIGHT MONDAY NIGHT...SO NOT INCLUDED IN
06Z TAFS.
SCATTERED TO BROKEN CLOUDS AT 2 TO 4 THSD FT ADVANCING NORTH...UP THE
EASTERN SLOPES...INTO SE WV AFTER 21Z MONDAY. DIFFICULT TO FIGURE ON
TIMING AND CEILING AT BKW...ESPECIALLY EARLY TONIGHT...BUT HAVE
CEILINGS AROUND 2 THSD FT AFTER 00Z.
WEST OF MOUNTAINS...CEILING AT 5 TO 8 THSD FT INCREASING FROM
SOUTHWEST AFTER 21Z MONDAY...REACHING CKB-EKN CORRIDOR BY 06Z
TUESDAY.
RAIN MOST LIKELY IN KY AND SE OHIO 03Z TO 06Z TUESDAY WITH CEILING
BECOMING NEAR 3 THSD FT AND VSBY 3 TO 5 MILES.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING OF EASTERN SLOPE STRATOCUMULUS AND EVENTUALLY
STRATUS LATER MONDAY NIGHT...REACHING NORTH...INTO SOUTHERN
PLATEAU AROUND KBKW...AND THE CEILING VALUE...MAY BE SLOWER OR
FASTER THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 11/29/10
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M M M M M M H H H H H H
PKB CONSISTENCY H H H H L M H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z TUESDAY...
IFR CIGS AND POSSIBLY VIS EXPECTED IN SOUTHEAST UPSLOPE AREAS SUCH
AS KBKW AND GREENBRIER VALLEY LATE MONDAY NIGHT INTO TUESDAY
MORNING. POSSIBLE IFR IN RAIN AREAWIDE TUESDAY THROUGH TUESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY FOR
WVZ033>038-046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY FOR
VAZ003-004.
&&
SYNOPSIS...KTB/JSH
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...TAX
AVIATION...KTBHazardous weather outlook, Nov 29, 3:34 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 334 AM EST MON NOV 29 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-300845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 334 AM EST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>038-046-047-300845- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 334 AM EST MON NOV 29 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:24 PM EST | Flood Watch | RLX | Barbour, Boone, Braxton, Calhoun, Clay, Doddridge and 13 more | 37 hr |
Nearby
Wind Advisories in West Virginia, 2010Wind Advisories in Ohio, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.